MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00532810
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d4, h4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a0401 captures the reportable event of wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that a microknife xl was being prepared for use in the ampulla of vater during an endoscopic retrograde cholangiopancreatography (ercp) procedure to be performed on (b)(6) 2025.During preparation of device in a procedure, it was noticed that the needle did not came out and the metallic piece was broken at the handle.A photo of the complaint device was provided by the customer where it can be observed that the wire in the handle section was broken.No further information has been obtained despite good faith efforts.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a microknife xl was being prepared for use in the ampulla of vater during an endoscopic retrograde cholangiopancreatography (ercp) procedure to be performed on (b)(6) 2025.During preparation of device in a procedure, it was noticed that the needle did not came out and the metallic piece was broken at the handle.A photo of the complaint device was provided by the customer where it can be observed that the wire in the handle section was broken.No further information has been obtained despite good faith efforts.There were no patient complications reported as a result of this event.***additional information received on july 30, 2025*** it was reported that the procedure was completed with another microknife.
 
Additional Manufacturer Narrative
Block d4, h4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a0401 captures the reportable event of wire break.Block h2 (additional information): block a1 (patient's identifier), a2 (patient's age at time of event), block b5 (describe event or problem), block e1 (initial reporter first name and last name), and block e3 (initial reporter occupation) have been updated.Block h11: investigation results the microknife xl device was not returned; however, a media analysis was performed based on the photo provided by the complainant where it can be observed that the wire in the handle section was broken.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break was confirmed.According to the media analysis performed, it was possible to observe the cutting wire in the handle section was broken, however, the most probable cause of the reported the reported event cannot be established due to lack of evidence.The product was not returned for analysis to identify any defect with the device.The investigation concluded that, without analysis of the device, the most probable root cause of the clinical observations is cause not established.
 
Additional Manufacturer Narrative
Block d4, h4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a0401 captures the reportable event of wire break.Block h11: investigation results the returned microknife xl was analyzed, and a visual inspection found that the cutting wire was kinked and broken at handle section, the device was dissembled and was found that the hypotube was bent.Media analysis was performed based on the photo provided by the complainant where was possible to observe the wire kinked and broken at the handle.No other problems with the device were noted.With all the available information, boston scientific concludes the reported events of cutting wire break and cutting wire kinked were confirmed.The results of the analysis performed on the returned device found that the hypotube was kinked, this condition could have occurred due to excess manipulation against this device.It is most likely that as part of the device manipulation during the procedure an excess of force was applied to the device such as during the device insertion or removal through or from another device or by the interaction with the scope (hard surface), the kink generate increased friction between the wire and the transition, causing the wire to become stuck or not be able to move easily, and with this friction the handle actuation leaded to break and kink in the cutting wire at handle section.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a microknife xl was being prepared for use in the ampulla of vater during an endoscopic retrograde cholangiopancreatography (ercp) procedure to be performed on (b)(6) 2025.During preparation of device in a procedure, it was noticed that the needle did not came out and the metallic piece was broken at the handle.A photo of the complaint device was provided by the customer where it can be observed that the wire in the handle section was broken.No further information has been obtained despite good faith efforts.There were no patient complications reported as a result of this event.Additional information received on july 30, 2025 it was reported that the procedure was completed with another microknife.

Brand Name
MICROKNIFE XL
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22508888
Report Number3005099803-2025-03332
Device Sequence Number15778866
Product Code KNS
UDI-Device Identifier08714729172017
UDI-Public(01)08714729172017
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K973826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00532810
Device Catalogue NumberM00532810
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer07/23/2025
11/14/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/12/2025
11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age33 YR
Patient SexFemale